next previous
Up: Abstract

A&A Supplement series, Vol. 129, April II 1998, 425-430

Received April 28; accepted September 22, 1997

Uniform approximation of planetary ephemerides

J.C. Coma - M. Lara - T. López Moratalla

Send offprint request: T. López Moratalla
Real Instituto y Observatorio de la Armada, E-11110 San Fernando, Spain


DE200/LE200 astronomical ephemerides are compressed finding the "best approximation'' in the Chebyshev sense. When reproducing the data base from this polynomial approximation, the maxima and minima values of the error are equal in absolute value over the considered interval. In order to obtain polynomials valid also for a reliable evaluation at points interpolated on the data base, we work with dense data bases: the fact that the estimate of the error provided by the best approximation of continuous functions is valid for all the interval and the smoothness of the discrete error functions we have obtained guarantee, in our opinion, the desired bound for the error also for interpolated points. Consequently we obtain maximum compression and fast evaluation.

keywords: ephemerides -- planets and satellites

Copyright by the European Southern Observatory (ESO)